Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Stopped taking contraceptive pill. Getting delayed light periods. HPT negative. Chances of pregnancy?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13387 Questions

default
Posted on Thu, 17 Jan 2013 in Early Pregnancy Signs and Symptoms
Question: Hello
i have been on the pill for approx 2 years & have come off it in the past 8 months in veiw of starting a family.
i have always been regular with my periods & they have always lasted approx 5 days & always been medium/light.
in the past 3 months i have been getting my period 2 weeks late & only for approx 2 -3 days then this last one was 1 week late & only lasted 1 1/2 days then just was spotting for a couple of days after. (nothing that required a pad)
i have taken numerous store brought pregnancy tests but they are all negative................!
could i be pregnant & this is not registering on the test or am i just dreaming this all up??
please can you help me?
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
A one week late lighter period is not suggestive of pregnancy. Also the pregnancy tests are negative. So, pregnancy is ruled out.
The late periods and a decreased bleeding is likely to be due to hormonal disturbance like PCOS (polycystic ovarian syndrome).
The blood tests to check for other causes of irregular periods such as high levels of thyroid hormone, high levels of a hormone called prolactin which is secreted in the brain, high levels of cortisol which is a steroid hormone, abnormal levels of hormones secreted by a gland called the adrenal gland can also affect reproduction.
Androgen levels (the male hormone, normally found in small amounts in the female- check to see if levels normal), levels of the female hormones FSH and LH also need to be evaluated.

In addition to abnormal levels of the above hormones the other causes of an irregular period would be stress (either psychological or physical), inadequate nutritional status, excess physical activity.
You can consult your gynecologist for proper investigations and required treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics ,  

Recent questions on  Thyroid

doctor1 MD

hai iam 40yrs old lady having thyroid and bp and for the past 20 days my bp was shooting and i had med yesterday only and today though it has reduced i have more palpatation and my pulse rate is very high as 110 and i also have lungs problem for which i take medicines in need help me out for how to continue medication and what is the normal pulse rate

doctor1 MD

Hi,I have a unusual issue that causes muscle fatigue, general fatigue, and slightly elevated blood pressure. I have been to the E.R. once, and they checked my blood, but said everything came back perfect . I know the doctor said something about checking for sodium potassium and thyroid stuff. I don t know what else though. I ve had this issue for about 3 months now, and it started simply with slight weakness in my upper legs, then as the the day would progress, it would move into calfs, neck and shoulders, etc. Now, anytime I try and walk up stairs,my legs burn, I have out of breath, and it s just very uncomfortable.

doctor1 MD

I had a baby 18 months ago and previous to that suffered from Hyperthyroid due to a virus. I was suffering from significant tachycardia and excessive sweating at that time. RAI Uptake was done etc, Virus resolved rendering my thyroid now Hypoactive for the last 4 years. I am currently taking Synthroid 150mcg. I have been a runner my entire life however first trimester complications caused that to cease. I am not just getting back into it and training for a half marathon. I have noted that my heart rate even after 5 minutes of running is around 186 bpm. I went to my GP to have my TSH and T4 checked to be sure I wasn t over medicated. Everything was normal. His response to this high BPM was to add a Beta-blocker. I have leary of taking it because I have read it will greatly affect my performance while running. I also get a quivering type feeling here and there through out the day in my heart. I get extremely flush almost purple in my face when running. I m wondering if there could something significantly more wrong than the thyroid affect as my GP has mentioned. I asked for a stress test and he said I didn t need one. I am 34 years old, slightly overweight still from post-partum. no other medical conditions, no history of any previous medical conditions other than Gestational Induced Hypertension and ecclampsia which clearly has resolved and Gestational Diabetes which also resolved.

doctor1 MD

Dear Sir,

I'm 23 female, 5 feet 6 inch tall, 65 Kg, married. Though I look fresh, I feel weak and I have to sleep at least 10 hours/day. According to Diagnostic Report, my Hemoglobin percentage is less and Thyroid percentage is high. Though I look fresh, I feel weak and I have to sleep at least 10 hours/day. Gradually I am loosing my sexual excitement also. What should I do now? Please advice. Thanks. Rani, Mumbai.

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...